Follow
Share

Mom is 88yr and is now Hospice, I take care of my mother at my apartment. She is barely breathing, but when she has these blast from the past or something she become agitated, combative and uncooperative. Now, I have had her in a nursing home (dementia) center and like others on the forum they had her like a zombie and left nasty. So I decided to take her out for what I was paying them, I can let her be that way myself. I wouldn't, but I'm just saying. Right now, Hospice has given me something to calm her and I don't give it to her all time or she would be a zombie. My question to you guys is, what do I do when it only happens during the early morning hours like midnight until 7am? Then I'm exhausted, frustrated and lost. I'm taking Respite next week but then I must return, then what???

This question has been closed for answers. Ask a New Question.
I agree with the others especially since she's on hospice. Talk with the hospice nurses about possible sleep aids or helpful drugs since it's only at night. If at night she's a bit out of it, more zombie like, more sleep like, that's ideal for those hours. Perhaps the doses can be given at that certain time of the night if it's arranged properly or perhaps she just needs sleeping medicine or even something stronger during the night and less strong during the waking hours of the day. My mother on hospice had medicines that changed throughout the day and then at night. At night to calm her, they gave her a gentle sleep aid and different calming medicines where during the day, she was given something less strong leaving her more alert. She had cancer though so was able to tell me and her nurses what she was feeling at the time.
Helpful Answer (1)
Report

Nursing homes will sedate that is true
Talk to hospice nurse if mom needs something to help sleep at night

I'm lucky that mom is a pretty good sleeper without needing a sleep aid but if your mom is on say Ativan which is a short lived and doesn't stay in the system long enough then she might need something else
Helpful Answer (1)
Report

Discuss this with the hospice nurse. And consider what is best for your mother. What if she were a "zombie" between midnight and 7 am? Would that be worse than what she is experiencing now? Ideally you adjust the dose so she is calmed but not out-of-it. But if you can't always reach the ideal, do what will make her the most comfortable.
Helpful Answer (0)
Report

I agree with glad, as inconvenient as these behaviours are to the caregiver they must be living h*ll for the sufferer. I don't know what she is prescribed, but you could ask about taking less of it or trying something different.
Helpful Answer (2)
Report

You use the medication as directed. Think about how your mom must feel with these out of control behaviors. It is not comfortable, in the least, for her.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.